Nebraska, 2003Hail in Nebraska, August 5, 2003
August 5, 2003 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 5, 1:17 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 5, 1:17 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT TUE AUG 5 2003
SHORT TERM...PRETTY TRANQUIL PATTERN TONIGHT AND WED AS AXIS OF
SHARP UPPER LEVEL RIDGE MOVES OVER CYS FORECAST AREA. SURFACE HIGH
PRESSURE OVER THE NORTHERN GREAT PLAINS WILL INDUCE LOW AND MID
LEVEL RETURN FLOW EAST OF THE MOUNTAINS WITH A SLOW INCREASE IN
MOISTURE AS THE WEAK SURFACE BASED UPSLOPE USHERS IN SOMEWHAT HIGHER
DEWPOINTS. WILL OMIT POPS THIS EVENING AS SHOWERS AND THUNDERSTORMS
SEEM UNLIKELY IN DRY AIRMASS. TEMPERATURES TONIGHT WILL COOL TO THE
50S TO LOWER 60S IN LOWER ELEVATIONS. TEMPS WED WILL GET PRETTY WARM
AND SHOULD REACH THE 90S OUTSIDE THE MOUNTAINS...WITH 80S IN THE
LARAMIE VALLEY. ATMOSPHERIC INSTABILITY WED AFTERNOON COULD POP OFF
A FEW THUNDERSTORMS...BUT THE LACK OF ANY TRIGGER WARRANTS ONLY LOW
POPS.
LONG TERM...UPPER LEVEL HIGH CENTER WILL BE OVER THE SOUTHERN AND
CENTRAL ROCKIES OR FOUR CORNERS AREA THROUGH EARLY NEXT WEEK...
RESULTING IN ABOVE NORMAL TEMPERATURES OVER THE CWA FOR THIS FORECAST
PERIOD. 12Z MODELS DIFFER SOME ON MOVEMENT EAST OF THE UPPER LEVEL
LOW LATE THIS WEEK AND THROUGH EARLY NEXT WEEK AS IT APPROACHES AND
MOVES INTO THE PACIFIC NORTHWEST WITH THE ETA BEING A BIT FASTER.
HOWEVER THE 12Z RUN IS AGAIN SLOWER THAN THE 06Z RUN...WHICH WAS
FASTER THAN THE 00Z RUN. EARLIER PREEPD FROM NCEP FAVORED THE
FASTER MOVEMENT OF THE 06Z RUNS. THE FASTER MOVEMENT WILL TEND TO
PRODUCE A HIGHER AMPLITUDE RIDGE ALOFT AND ALLOW THE MID AND UPPER
LEVEL MOISTURE TO SPREAD INTO THE CWA MORE QUICKLY. THAT BETTER
MOISTURE MOVES OVER THE CWA BY NEXT MONDAY AND TUESDAY PER THE GFS
AND SHOULD HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS. UNTIL
THEN THE MODELS DEPICT LIGHT QPF OVER THE FAR NORTH PART OF THE CWA
AS WELL AS THE FAR SOUTH WYOMING PORTION. THIS ACTUALLY LOOKS
REASONABLE AS SHORTWAVE TROUGHS MOVE OVER THE NORTHERN HIGH PLAINS
AROUND THE UPPER HIGH. MID AND UPPER LEVEL MOISTURE WILL ALSO
SLOWLY INCREASE JUST TO OUR SOUTH AND MAY CATCH THE FAR SOUTH PART
OF THE CWA WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. THROUGH
THE WEEKEND THE ETA HAS MORE QPF OVER THE CWA THAN THE GFS WITH THE
PRECIPITABLE WATER VALUES HIGHER ON THE GFS.
.CYS...
WY...NONE.
NE...NONE.
JMR/WEILAND
Hazardous weather outlook, Aug 5, 9:44 AM MST, 7 hours 11 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-061130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MDT TUE AUG 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER
THE SOUTHERN PARTS OF THE AREA STARTING ON WEDNESDAY...AND LINGERING
INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Hail, Kimball
- When
- August 5, 4:55 PM MST to 4:59 PM MST
- Where
- Kimball County, Bushnell
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -103.900
Substantial amount of mainly small hail fell northwest of Bushnell, NE, with some damagereported in field of millet and field of sunflowers. Hail reported to have drifted 2-3 feet deepin a few places.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, August 5, 20031 death · 1 event
- Flash Flooding in New York, August 5, 2003$4.3 million · 4 events
- Hail and Damaging Winds in Kansas, August 5, 2003$160,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Virginia, August 5, 2003$250,000 · 1 in hail · 13 events
- Flash Flood in New Jersey, August 5, 2003$250,000 · 1 event
- Flash Flooding and Lightning Strike in New York, August 5, 2003$146,000 · 8 events
- Flash Flood and Flood in Ohio, August 5, 2003$157,000 · 50 kt wind · 5 events
- Lightning Strike in Oregon, August 5, 2003$150,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 5, 2003$100,000 · 1.75 in hail · 6 events
- Flood and Damaging Wind in Pennsylvania, August 5, 2003$105,000 · 50 kt wind · 2 events
- Tornado and Flash Flooding in New York, August 5, 2003$84,000 · F0 · 6 events
- Flash Flood in New York, August 5, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332782.